# SDR USA2004F00081

- Difficulty date: June 6, 2004
- Submitted: June 30, 2004
- Operation: Air carrier
- Aircraft: N785AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 25024
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Pcu
- Part number: 65C370539
- Condition: Inoperative
- Location: Rudder
- Part time: 38,341 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A SLIGHT UNCOMMANDED RUDDER INPUT WHICH WAS DESCRIBED AS AN UNCONTROLLED RUDDER JERK.  JERK WAS NOT ADVERSE OR SEVERE.  CREW REPORTED NO RUDDER PEDAL MOVEMENT WAS DETECTED.  (A) CHANNEL AUTOPILOT WAS ENGAGED AT TIME IN BOTH LNAV AND VNAV, FLT WAS IN SMOOTH AIR AT TIME OF OCCURRENCE.  CREW DECIDED EVENT WAS NOT SIGNIFICANT ENOUGH TO WARRANT AN UNCOMMANDED RUDDER EMERGENCY PROCEDURE, BUT DID DECIDE TO DISENGAGE THE AUTOPILOT FOR REMAINDER OF FLIGHT.  FLIGHT CONTINUED AND LANDED W/O FURTHER INCIDENT.  MAINT REMOVED AND REPLACED RUDDER PCU ASSY.  OPS CHECK AND LEAK CHECK GOOD.  ALSO, REMOVED AND REPLACED YAW DAMPER COUPLER, FDR IAW MM AS DIRECTED BY MAINT CNTRL.  OPS CHECKS GOOD.
